Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Towers and injective cohomology algebras


Authors: Paul Goerss and Larry Smith
Journal: Trans. Amer. Math. Soc. 303 (1987), 619-636
MSC: Primary 55P15; Secondary 55S35
DOI: https://doi.org/10.1090/S0002-9947-1987-0902789-X
MathSciNet review: 902789
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Y$ be a space of finite type such that $ {H^{\ast}}Y$ is injective as an unstable algebra over the Steenrod algebra $ A$ and such that $ {\overline H ^{\ast}}Y$ is $ A$-unbounded. Let $ X$ be a simply connected $ p$-complete space. Then any map of $ A$-algebras $ f:{H^{\ast}}\Omega X \to {H^{\ast}}Y$ can be realized as a map of spaces.


References [Enhancements On Off] (What's this?)

  • [1] J. Aguadé and L. Smith, Modular cohomology algebras, Amer. J. Math. 107 (1985), 507-530. MR 789653 (87a:55004)
  • [2] E. H. Brown and S. Gitler, A spectrum whose cohomology is a certain cyclic module over the Steenrod algebra, Topology 12 (1973), 283-295. MR 0391071 (52:11893)
  • [3] E. H. Brown and F. P. Peterson, On the stable decomposition of $ {\Omega ^2}{S^{r + 2}}$, Trans. Amer. Math. Soc. 243 (1978), 287-298. MR 0500933 (58:18424)
  • [4] A. K. Bousfield and D. M. Kan, Homotopy limits, completions, and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin and New York, 1972. MR 0365573 (51:1825)
  • [5] G. Carlsson, G. B. Segal's Burnside ring conjecture for $ {({\mathbf{Z}}/2)^k}$, Topology 22 (1983), 83-103. MR 682060 (84a:55007)
  • [6] P. G. Goerss, A direct construction for the duals of Brown-Gitler spectra, Indiana J. Math. 34 (1985). MR 808823 (87g:55005)
  • [7] -, Unstable projectives and stable Ext: with applications, Proc. London Math. Soc. 53 (1986), 539-561. MR 868458 (88d:55011)
  • [8] J. Lannes and S. Zarati, Sur les foncteurs dérivés de la déstabilisation, Math. Z. 194 (1987), 25-59. MR 871217 (88j:55014)
  • [9] -, Sur les $ \mathcal{U}$-injectifs, Ann. Sci. École Norm. Sup. (4) 19 (1986), 303-333. MR 868302 (89a:55032)
  • [10] W. S. Massey and F. P. Peterson, The cohomology structure of certain fibre spaces. I, Topology 4 (1965), 47-65. MR 0189032 (32:6459)
  • [11] -, The $ \bmod 2$ cohomology structure of certain fibre spaces, Mem. Amer. Math. Soc. No. 74, 1967.
  • [12] H. R. Miller, Massey-Peterson towers and maps from classifying spaces, Algebraic Topology (Aarhus 1982), Lecture Notes in Math., vol. 1051, Springer-Verlag, Berlin and New York, 1984, pp. 401-407. MR 764593 (86b:55011)
  • [13] -, The Sullivan conjecture on maps from classifying spaces, Ann. of Math. (2) 120 (1984), 39-87. MR 750716 (85i:55012)
  • [14] J. C. Moore and L. Smith, Hopf algebras and multiplicative fibrations. I, Amer. J. Math. 90 (1968), 752-780. MR 0234455 (38:2772)
  • [15] L. Smith, Realizing certain polynomial algebras as cohomology rings of spaces of finite type fibered over $ \times BU(d)$, Pacific J. Math. 126 (1987), 361-377. MR 869783 (88d:55020)
  • [16] L. Smith and R. E. Stong, On the invariant theory of finite groups: orbit polynomials and splitting principles, preprint. MR 904185 (88k:20077)
  • [17] R. J. Wellington, The unstable Adams spectral sequence for free iterated loop spaces, Mem. Amer. Math. Soc. No. 258, 1982. MR 646741 (83c:55028)
  • [18] J. Lannes and L. Schwartz, On the structure of $ \underline U $-injectives, preprint, École Polytechnique, 1986. MR 827370 (87f:55009)
  • [19] J. Lannes, Sur la cohomologie des $ p$-groupes elementaire, preprint, École Polytechnique, 1986.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P15, 55S35

Retrieve articles in all journals with MSC: 55P15, 55S35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0902789-X
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society